help

hi im new to this, i was diagnosed with under active thyroid about 3 months ago, i was put on levothyroine 100mg then had bloods done doc said i had antibodies? so reduced the meds to 50mg,well i been on those now for 3 weeks & now my neck/throat is swelling,its hard to swallow saliva but can drink,the worst bit is when i lay down to sleep feels like im being strangled & not gonna breathe, i been up allnight due to this, & having panic attacks cos of it.

DO anyone else have this or is there any suggestions wot i should do? cos i cant go another night like that.

thanku

4 Replies

oldestnewest
  • Hi pips. It sounds as if you have Hashimotos thyroiditis which is an auto-immune condition.

    The first step in taking responsibility for your treatment is to get in to the habit of always asking your doctor for a print-out of all test results. If you don't have them, phone your surgery on Monday and ask for them. I wonder why your doctor reduced your meds?

    As you have inflammation you might consider 3 things.

    1) Going gluten free. I believe this can make a big difference to antibodies and is the first thing that many people with Hashis do

    2) Look at the auto-immune paleo diet. Google it.

    3) If these don't help, take a look at Low Dose Naltrexone (LDN). I don't have antibodies so haven't used it myself. Don't expect your doctor to even have heard of it!

  • Having antibodies is not a good reason to reduce your levo. I'd go back to the previous dose if you felt better and tell the surgery you dropped a pack of tablets down the loo by accident and need some more. Then see GP and get your prescription changed back. Try to get a print out of your blood results and post them here (you are entitled to them by law).

  • Pips, Put an extra pillow on and sleep slightly inclined and you won't feel the choking sensation so much.

    As the others said, post your blood results with the lab ref ranges and we'll advise whether or not you were optimally medicated. It's likely that the reduction in dose has caused your thyroid to swell a bit.

  • I had that sensation when I had a goiter. The panic around the situation made it worse, as once I knew what it was the feeling of being strangled lessened. I was seen by an ENT consultant and had half my thyroid removed. It might be worth asking for an ultrasound of your thyroid, if an increase in your levo doesn't help.

You may also like...